Right now I’m rather attached to this trendy phrase, Digital Nomad. That is who I think I am becoming at this point, but it is a journey! I am from the United States, but have been living abroad for a few years. I left my comfortable “home” in Spain just over one year ago, and I’m taking each day as it comes. I am living in Yangon, Myanmar.
So lets clarify a few things. Yes I have narcolepsy. I have learned that is is important to use people first language so I am adopting the phrase, “Person with Narcolepsy (PWN)” so if you see those three letters around the blog that is what I mean.
If you want to know more about how I managed to take back control, that is a long story that I will have to write about another day. Spoiler alert, it involves a ketogenic diet, gluten-free living, and was not a simple journey. I’ve also adopted some rather unconventional tools, and simple mindfulness practices to deal with symptoms of narcolepsy and whatever else shows up.
While narcolepsy is a big part of who I am and I have to pay attention to it constantly so that I remain safe while I travel, I think I do pretty well.
My goal for this blog is for it to become a resource for others who want to change how they feel and take back control. I want to compile resources about the ketogenic diet, and about a mindful way of living that allows us to really enjoy our lives despite the symptoms of narcolepsy that can so often bring us down! Hopefully, I can add in some travel stories that will inspire you to follow your dreams as well.
I have to add the disclaimer: Everyone is different. I can’t guarantee that anyone will have the same results as me. I changed my diet after I had already moved abroad and found the medication that I believed was the ONLY thing that could help me (Xyrem) wouldn’t be as available as I thought. Of course, I still have days where functioning is difficult. But I am here to inspire others not to let their diagnosis control them. There is still so much living to do! Any and all changes to lifestyle and diet should be discussed with your doctor.